Illinois, 2010Flash Flood and Hail in Illinois, June 18, 2010
June 18, 2010 · NWS DVN · 29 events in 9 counties and zones
A frontal system over the area brought two rounds of showers and thunderstorms to the mid Mississippi Valley on June 18. The first was during the midday to early afternoon hours, quickly followed by the second round in the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 8
- Property damage
- $290,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal system over the area brought two rounds of showers and thunderstorms to the mid Mississippi Valley on June 18. The first was during the midday to early afternoon hours, quickly followed by the second round in the late afternoon and evening. While there were scattered reports of hail, heavy rain and damaging winds were reported across much of the area. As a result of the torrential rains, flash flooding was rather widespread. Rainfall totals through mid evening were widely varied; ranging from a couple tenths of an inch to well over 2 inches in some locations. A few lightning strikes also caused some damage. Afternoon highs were mainly in the 80s, with a few low 90s south of highway 34.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 18, 1:52 AM CST, 10 hours 53 minutes earlier.
Area forecast discussion, Jun 18, 1:52 AM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 AM CDT FRI JUN 18 2010
.DISCUSSION...TODAY THROUGH THURSDAY...
...SEVERE WEATHER AND HEAVY RAINFALL APPEAR POSSIBLE THIS
AFTERNOON...AND THIS EVENING...
HOWEVER...THE EXACT DETAILS OF ANY POTENTIAL EVENT ARE NOT TOTALLY
CERTAIN AS IT WILL BE STRONGLY INFLUENCED BY MESOSCALE FEATURES LEFT
FROM THIS MORNINGS MCS. SYNOPTICALLY...A SEVERE WEATHER EVENT SEEMS
IN THE OFFING AS LONG AS WE BUILD SUFFICIENT CAPE AND CAN KEEP WINDS
BACKED AHEAD OF THE FRONT. IN ALL LIKELIHOOD THE CURRENT MCS SHOULD
ASSIST IN KEEPING WINDS BACKED...BUT IT POTENTIALLY COULD ROB CAPE
VALUES KEEPING THE POTENTIAL EVENT INTO A MUCH LOWER MAGNITUDE.
THAT ALL SAID...THE CURRENT MCS SEEMS TO HAVE HIT A WALL OVER THE
IOWA AND MISSOURI BORDER. LOOKING AT THE CURRENT EVOLUTION...IT
APPEARS THAT THE MCS SHOULD PROPAGATE INTO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS THIS MORNING BEFORE DISSIPATING. ANOTHER AREA
OF DEVELOPING STORMS IS FOUND IN CENTRAL NEBRASKA....WHERE THE LLJ
IS INTERSECTING THE 850MB BOUNDARY. THIS MAY LIGHT UP FURTHER
BEFORE DAWN...AND COULD BE ANOTHER CAPE ROBBING MECHANISM. DESPITE
THE TWO AREAS OF CAPE KILLING CONCERN...IT DOES APPEAR THAT AT LEAST
SEVERAL HOURS OF PREFRONTAL HEATING WILL OCCUR. THUS...THE LATE
AFTERNOON THROUGH MID EVENING COLD FROPA WITH GOOD DYNAMICS CARRIES
A LIKELY CHANCE OF STRONG TO SEVERE CONVECTION.
INITIALLY...SUPERCELLS SHOULD FORM ALONG THE FRONT...ALONG AND NORTH
OF THE OUTFLOW BOUNDARY. THIS WILL CARRY A TORNADO THREAT...AS WELL
AS WIND AND HAIL. BY EARLY EVENING...A LINEAR STORM MODE IS
FAVORED...WITH WIND BEING THE MAIN THREAT UNTIL THE LINE EXITS THE
EASTERN CWA LATE IN THE EVENING. AFTER MIDNIGHT...SOME SCATTERED
STORMS MAY FIRE ABOVE THE COLD POOL...BUT THIS THREAT APPEARS LOW AT
THIS TIME.
THE FORECAST IS DOMINATED BY A HIGH POTENTIAL FOR HEAVY
RAINFALL...FLASH AND RIVER FLOODING...AND SEVERE RISK THROUGHOUT.
THIS IS A VERY SIMILAR SCENARIO PAINTED BY PREVIOUS AFD ISSUANCES.
DUE TO THE CURRENT MCS...WE WILL LEAVE THE FORECAST AS IS...WHICH IS
EXTREMELY WET AND STORMY. THIS PERIOD WILL BE ADDRESSED STRONGLY
IN THE HWO PRODUCT.
SINCE THE DEVELOPMENT OF STORMS IS EXPECTED TO BE PROGRESSIVE
TONIGHT...AND SINCE OVERNIGHT QPF DID NOT APPEAR TOO
HIGH...GENERALLY AROUND 0.5 INCH...A FLASH FLOOD WATCH HAS NOT BEEN
ISSUED. THAT SAID...TODAY AND TONIGHTS STORMS COULD POSE A RAPID
RUN OFF FLASH FLOOD THREAT THAT COULD OVER WHELM STORM DRAINS IN ANY
URBAN LOCATION...AND THAT WILL NEED TO BE WATCHED CLOSELY.
...ERVIN...
&&
.AVIATION...
CURRENT MCS OVER THE AREA IS SLOWLY DECAYING. BOUNDARIES FROM MCS
WILL LIKELY CAUSE CONVECTION TO PERSIST THROUGH 14-15Z BEFORE
ENDING. VSBYS 3-5SM WITH VCTS POSSIBLE WITH CIGS 2-3KFT AT WORST.
NEW CONVECTION TO FIRE ALONG/AHEAD THE COLD FRONT AFT 18Z. ALL TAF
SITES WILL BE AFFECTED WITH THE MOST LIKELY TIME PERIOD BEING 22Z/18
THROUGH 05Z/19. DURING THIS TIME PERIOD EXPECT VCTS WITH TSRA
LIKELY. VSBYS OF 3-5SM WITH ARND 1SM IN HEAVIER TSRA. CIGS JUST ABV
3KFT BUT 1-2KFT CIGS LIKELY IN TSRA. VFR CONDITIONS AFT 06Z/19.
...08...
&&
.HYDROLOGY...
ANOTHER HEAVY RAIN EVENT WILL IMPACT THE AREA THIS AFTERNOON AND
TONIGHT WITH ANOTHER HEAVY RAIN EVENT SUNDAY. SEVERAL MORE APPEAR
POSSIBLE BEYOND.
THE EXACT IMPACT TO AREA WATERWAYS IS NOT FULLY KNOWN BUT MODERATE
TO SIGNIFICANT ADDITIONAL RISES WILL OCCUR. FLOODING ON SMALLER
TRIBUTARY RIVERS IS LIKELY. EMERGENCY MANAGERS AND ANYONE LIVING
NEAR OR WITH INTERESTS ALONG AREA RIVERS AND STREAMS SHOULD PAY
ATTENTION TO BOTH WEATHER AND RIVER FORECASTS OVER THE NEXT 7
DAYS. ...ERVIN...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
ERVIN/08
Hazardous weather outlook, Jun 18, 8:14 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 AM CDT FRI JUN 18 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191415-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
914 AM CDT FRI JUN 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR SEVERE
THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA TODAY AND TONIGHT. A
COLD FRONT WILL MOVE THROUGH THE REGION THROUGH TONIGHT...AND IS
LIKELY TO PRODUCE ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS.
AS TEMPERATURES RISE TO THE UPPER 80S TO LOWER 90S...THE COLD
FRONT WILL SWEEP INTO THE AREA. A LINE OF SEVERE THUNDERSTORMS
WILL MOVE ACROSS THE OUTLOOK AREA LATE THIS MORNING AND AFTERNOON.
DAMAGING WINDS OF 60 TO 70 MPH CAN BE EXPECTED. SUPERCELL
THUNDERSTORMS MAY ALSO FORM THIS AFTERNOON...WITH THE THREAT OF
ISOLATED TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THIS IS
EXPECTED MAINLY OVER NORTHEAST IOWA. BY EARLY EVENING...THE
STORMS ARE EXPECTED TO MERGE INTO ANOTHER LINE...WITH A THREAT OF HEAVY
RAINFALL AND DAMAGING WINDS OVER ALL OF THE OUTLOOK AREA.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MANY ADDITIONAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS WITH
HEAVY RAINFALL ARE EXPECTED OVER THE OUTLOOK AREA THIS WEEKEND AND
UPCOMING WEEK. A NEAR DAILY THREAT OF FLASH FLOODING...AND
INCREASING RIVER FLOODING IS EXPECTED. IN ADDITION...AREAS SOUTH
OF INTERSTATE 80 MAY EXPERIENCE HEAT INDEX READINGS OVER 100
DEGREES MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE CONDUCTED AT 1030 AM
THIS MORNING FOR ALL COUNTIES.
SPOTTER ACTIVATION WILL BE REQUIRED TODAY AND TONIGHT.
HAASE
In the hours before
Local storm report, Jun 18, 12:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
123 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 1 N DAVENPORT 41.56N 90.60W
06/18/2010 SCOTT IA TRAINED SPOTTER
A MAPLE TREE WAS TOPPED OFF ON THE NORTHWEST SIDE OF
DAVENPORT.
&&Local storm report, Jun 18, 12:25 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST 5 WSW BETTENDORF 41.55N 90.58W
06/18/2010 E60 MPH SCOTT IA TRAINED SPOTTER
ESTIMATED 50 TO 60MPH WIND GUSTS.
&&
LEGROLocal storm report, Jun 18, 12:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND GST ELDRIDGE 41.64N 90.57W
06/18/2010 E60 MPH SCOTT IA NWS EMPLOYEE
ESTIMATED 50 TO 60MPH WIND GUSTS.
&&
LEGROLocal storm report, Jun 18, 12:36 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST PRESTON 42.05N 90.40W
06/18/2010 M50 MPH JACKSON IA TRAINED SPOTTER
&&
LELocal storm report, Jun 18, 12:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
139 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND DMG 6 N MAQUOKETA 42.15N 90.67W
06/18/2010 JACKSON IA PUBLIC
SEMI BLOWN OVER AT MILE MARKER 164 ON HIGHWAY 61.
&&
LEGROLocal storm report, Jun 18, 12:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 SSW CALAMUS 41.80N 90.77W
06/18/2010 CLINTON IA TRAINED SPOTTER
6 INCH DIAMETER TREE LIMBS DOWN.
&&
LEGROEvent by event
26 thunderstorm wind, 1 lightning, 1 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Rock Island
- When
- June 18, 12:45 PM CST
- Where
- Rock Island County, Port Byron
- Measured
- 75 kt (86 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 41.620, -90.330
A roof was torn from a building and tossed onto nearby power poles, causing one of the poles to fall and smash the attached transformers into a passing van and setting the van on fire. The occupants of the van escaped without major injury.
Thunderstorm Wind, Rock Island
- When
- June 18, 12:45 PM CST
- Where
- Rock Island County, 0.49 mi ESE of Illiniwek Park
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 41.569, -90.391
Several vehicles at a campground suffered damage from falling tree limbs.
Thunderstorm Wind, Jo Daviess
- When
- June 18, 12:55 PM CST
- Where
- Jo Daviess County, 0.51 mi W of Galena
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 42.420, -90.430
Wind gusts estimated to be 70 mph blew a tree down onto a house in Galena, IL at 155 pm June 18. The local utility company also reported several outages due to trees on power lines and trees down in the right-of-way.
Thunderstorm Wind, Whiteside
- When
- June 18, 12:55 PM CST
- Where
- Whiteside County, 2.06 mi W of Ustick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -90.040
Wind gusts estimated to be 60 mph were observed about 2 miles west of Ustick, IL at 155 pm June 18. Some small branches were blown down in the area.
Thunderstorm Wind, Carroll
- When
- June 18, 1:00 PM CST
- Where
- Carroll County, 0.69 mi S of Thomson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 41.960, -90.100
Wind gusts estimated to be 70 mph blew trees and power lines down in Thomson, IL around 100 pm CST June 18. Some power outages were also observed. A large tree fell onto a camping trailer at Thomson Causeway.
Lightning, Rock Island
- When
- June 18, 1:00 PM CST
- Where
- Rock Island County, Hampton
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 41.550, -90.420
Lightning struck a house, setting fire to the attic. Time is estimated.
Thunderstorm Wind, Henry
- When
- June 18, 1:00 PM CST
- Where
- Henry County, Geneseo
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 41.450, -90.150
Severe thunderstorm winds downed several trees, flipped over a rooftop air conditioner unit on city hall, and blew in a plate glass window.
Thunderstorm Wind, Carroll
- When
- June 18, 1:00 PM CST
- Where
- Carroll County, Milledgeville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.970, -89.780
Wind gusts downed tree limbs in Milledgeville.
Thunderstorm Wind, Carroll
- When
- June 18, 1:00 PM CST
- Where
- Carroll County, Lanark
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.100, -89.830
Wind gusts downed tree limbs in Lanark.
Thunderstorm Wind, Carroll
- When
- June 18, 1:05 PM CST
- Where
- Carroll County, Mt Carroll
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.100, -89.980
Wind gusts estimated to be 65 mph were observed in Mount Carroll, IL at 205 pm June 18.
Thunderstorm Wind, Jo Daviess
- When
- June 18, 1:05 PM CST
- Where
- Jo Daviess County, Scales Mound
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.480, -90.250
Wind gusts estimated to be 70 mph blew a roof off a house in Scales Mound, IL around 205 pm June 18.
Thunderstorm Wind, Stephenson
- When
- June 18, 1:10 PM CST
- Where
- Stephenson County, 1.38 mi N of Kent
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 42.320, -89.900
Wind gusts measured to be 60 mph were observed near Kent, IL at 210 pm June 18.
Thunderstorm Wind, Whiteside
- When
- June 18, 1:15 PM CST
- Where
- Whiteside County, 0.64 mi W of Rock Falls
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 41.771, -89.712
One-third of the roof was torn off a steel warehouse at a trucking company.
Thunderstorm Wind, Whiteside
- When
- June 18, 1:18 PM CST
- Where
- Whiteside County, 4.17 mi ENE of Sterling
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.827, -89.627
Wind gusts estimated to be 70 mph blew down 10 large trees at Emerald Hill Golf Course about 4 miles east northeast of Sterling, IL around 118 pm CST June 18. This report was relayed by a Rockford area television station.
Thunderstorm Wind, Whiteside
- When
- June 18, 1:18 PM CST
- Where
- Whiteside County, 2.72 mi ENE of Yeoward Addition
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 41.765, -89.621
Severe thunderstorm winds blew a semi trailer carrying pretzels onto its side on westbound Interstate 88. Both the driver and passenger suffered minor injuries.
Thunderstorm Wind, Stephenson
- When
- June 18, 1:30 PM CST
- Where
- Stephenson County, Pearl City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.270, -89.830
Wind gusts estimated to be 70 mph blew down several trees and wires in Pearl City, IL around 230 pm June 18. This report was relayed by emergency management.
Thunderstorm Wind, Whiteside
- When
- June 18, 1:30 PM CST
- Where
- Whiteside County, 0.52 mi E of Rock Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.770, -89.690
Wind gusts estimated to be 60 mph blew down a 4 to 5 inch diameter tree limb onto a gas station in Rock Falls, IL at 230 pm June 18. Widespread tree debris was observed in the area.
Thunderstorm Wind, Whiteside
- When
- June 18, 1:30 PM CST
- Where
- Whiteside County, Rock Falls
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.770, -89.700
Wind gusts estimated to be near 70 mph blew the roof off of a mobile home on Harbor Drive.
Thunderstorm Wind, Whiteside
- When
- June 18, 1:39 PM CST
- Where
- Whiteside County, 0.52 mi E of Sterling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -89.690
Wind gusts estimated to be 60 mph blew down some large tree limbs in Sterling, IL at 239 pm June 18.
Thunderstorm Wind, Stephenson
- When
- June 18, 1:55 PM CST
- Where
- Stephenson County, Freeport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 42.280, -89.620
Trees and power lines were downed by severe thunderstorm wind.
Thunderstorm Wind, Putnam
- When
- June 18, 2:37 PM CST
- Where
- Putnam County, 0.69 mi S of Granville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.260, -89.230
Wind gusts estimated to be 65 mph blew down some power lines in the Granville, IL area at 337 pm June 18. Heavy rain and lightning was also reported.
Thunderstorm Wind, Whiteside
- When
- June 18, 6:30 PM CST
- Where
- Whiteside County, Fulton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.870, -90.170
Wind gusts estimated to be 65 mph blew down some large tree limbs about 4 miles east northeast of Clinton, IA in Whiteside County Illinois around 730 pm June 18.
Thunderstorm Wind, Rock Island
- When
- June 18, 6:38 PM CST
- Where
- Rock Island County, 1.7 mi ESE of Moline
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.490, -90.490
Wind gusts measured to be 60 mph were observed in Moline, IL at 738 pm June 18.
Thunderstorm Wind, Rock Island
- When
- June 18, 6:49 PM CST
- Where
- Rock Island County, 0.69 mi S of Rapids City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -90.350
Wind gusts estimated to be 60 to 70 mph were observed 6 miles northeast of East Moline, IL at 749 pm June 18.
Thunderstorm Wind, Whiteside
- When
- June 18, 6:52 PM CST
- Where
- Whiteside County, 2.07 mi S of Albany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.750, -90.220
Wind gusts estimated to be 60 mph were observed 2 miles south of Albany, IL at 752 pm June 18.
Thunderstorm Wind, Warren
- When
- June 18, 7:35 PM CST
- Where
- Warren County, 0.69 mi S of Little York
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.010, -90.750
Wind gusts estimated to be 70 mph were observed in Little York, IL at 839 pm June 18. Some large trees were bending over.
Flash Flood, Mercer
- When
- June 18, 7:49 PM CST to 10:00 PM CST
- Where
- Mercer County, 1.87 mi WNW of Aledo to 1.87 mi SW of Aledo
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.215, -90.780
Heavy rains resulted in flash flooding in Aledo, IL during the evening of June 18. Several streets were flooded and Highway 17 had water covering it.
Thunderstorm Wind, Whiteside
- When
- June 18, 7:49 PM CST
- Where
- Whiteside County, 0.52 mi E of Rock Falls
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.770, -89.690
Wind gusts estimated to be 65 mph blew down several tree limbs in Rock Falls, IL at 849 pm June 18. A power outage was observed in half of the town.
Hail, Henry
- When
- June 18, 7:55 PM CST
- Where
- Henry County, 0.52 mi E of Galva
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -90.040
Quarter-sized hail fell on the north side of Galva, IL at 855 pm June 18.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
- Heat in Missouri, June 18, 20105 injured · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245652, 246093, 244768, 244770, 244771, 245654, 246087, 246095, 246096, 244772, 244774, 244775, 246091, 244779, 246089, 244782, 244828, 246088, 244784, 244787, 244788, 244797, 244799, 244801, 244803, 244810, 244820, 244823, 244824.